Yes, steroid creams can potentially cause burns on the face if overused or used incorrectly.
For more information, see below
Yes, steroid creams can potentially cause burns on the face if overused or used incorrectly. Steroid creams are often used to treat various skin conditions, such as eczema and psoriasis, by reducing inflammation and itching. However, if too much cream is applied or if it is applied to the wrong areas, it can lead to skin thinning, discoloration, and even burns.
According to Dr. Roberta Del Campo, a board-certified dermatologist and spokesperson for the American Academy of Dermatology, “Applying too much steroid cream too frequently, particularly to thin skin such as the eyelids and lips, can eventually lead to thinning of the skin and sensitive areas of the face such as these are really vulnerable to get a burn from a steroid cream.”
Here are some interesting facts about steroid creams and their potential for causing burns on the face:
- Steroid creams come in varying strengths, with stronger creams having a higher risk of causing burns.
- The risk of burns increases when steroid creams are used in combination with other topical medications or cosmetics.
- Burns from steroid creams can cause redness, blistering, and peeling of the skin, which can take weeks or even months to heal.
- In severe cases, burns from steroid creams can lead to permanent scarring or pigmentation changes on the face.
- It’s important to follow the instructions provided by your doctor or pharmacist when using steroid creams and to avoid using them for extended periods of time or on large areas of the face.
Table: Examples of steroid creams and their strengths
|Name of steroid cream||Strength|
Some more answers to your question
The most common side effect of topical corticosteroids is a burning or stinging sensation when the medicine is applied. However, this usually improves as your skin gets used to the treatment.
Video answer to “Can steroid cream burn your face?”
The video recounts the struggles of Lucy, who was initially prescribed topical steroids by a doctor to treat her eczema. When she attempted to wean off them, her skin condition worsened, leading her to experience topical steroid withdrawal, causing severe dryness and leading her to undergo a no moisture treatment. Despite improving, she is concerned about her condition returning, and the toll on her mental health and pain was significant.
Surely you will be interested